Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Distant future and analytic measures


Author: Jun-ichi Tanaka
Journal: Trans. Amer. Math. Soc. 296 (1986), 799-814
MSC: Primary 28D05; Secondary 43A17
DOI: https://doi.org/10.1090/S0002-9947-1986-0846607-6
MathSciNet review: 846607
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using a representation of analytic measures in terms of a flow built under a function, it is shown that a positive measure is the total variation measure of an analytic measure if and only if the distant future is the zero subspace. This settles a problem posed by Forelli in connection with his generalization of F. and M. Riesz theorems. We also provide another version of Helson's existence theorem.


References [Enhancements On Off] (What's this?)

  • [1] W. Ambrose, Representation of ergodic flows, Ann. of Math. (2) 42 (1941), 723-739. MR 0004730 (3:52c)
  • [2] W. Ambrose and S. Kakutani, Structure and continuity of measurable flows, Duke Math. J. 9 (1942), 25-42. MR 0005800 (3:210f)
  • [3] K. deLeeuw and I. Glicksberg, Quasi-invariance and analyticity of measures on compact groups, Acta Math. 109 (1963), 179-205. MR 0144152 (26:1700)
  • [4] F. Forelli, Analytic and quasi-invariant measures, Acta Math. 118 (1967), 33-59. MR 0209771 (35:667)
  • [5] -, What makes a positive measure the total variation measure of an analytic measure?, J. London Math. Soc. 2 (1970), 713-718. MR 0271641 (42:6524)
  • [6] -, Fourier theory and flows, Actes Congrés Internat. Math. 2 (1970), 456-457.
  • [7] T. Gamelin, Uniform algebras, Prentice-Hall, Englewood Cliffs, N.J., 1969. MR 0410387 (53:14137)
  • [8] J. Garnett, Bounded analytic functions, Academic Press, New York, 1981. MR 628971 (83g:30037)
  • [9] H. Helson, Compact groups with ordered duals. IV, Bull. London Math. Soc. 5 (1973), 67-69. MR 0318794 (47:7340)
  • [10] -, Analyticity on compact abelian groups, Algebras in Analysis, Academic Press, London, 1975, pp. 1-62. MR 0427959 (55:989)
  • [11] I. Kubo, Quasi-flows, Nagoya Math. J. 35 (1969), 1-30. MR 0247032 (40:301)
  • [12] P. Muhly, Function algebras and flows, Acta Sci. Math. (Szeged) 35 (1973), 111-121. MR 0331068 (48:9403a)
  • [13] -, The distant future, Indiana Math. J. 24 (1974), 149-159. MR 0361794 (50:14239)
  • [14] -, Ergodic Hardy spaces and duality, Michigan Math. J. 25 (1978), 317-323. MR 512902 (80h:46081)
  • [15] J.-I. Tanaka, A certain class of total variation measures of analytic measures, Pacific J. Math. 82 (1979), 547-558. MR 551714 (81m:28014)
  • [16] -, Quasi-invariant measures and maximal algebras on minimal flows, Michigan Math. J. 29 (1982), 199-211. MR 654480 (84f:28015)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28D05, 43A17

Retrieve articles in all journals with MSC: 28D05, 43A17


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1986-0846607-6
Keywords: Analytic measures, quasi-invariant measures, distant future
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society